A. GENE PETERSEN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The article by McDonald (Ann Intern Med 84:162-167, 1976) implies that triamterene and Dyazide® are equivalent. Dyazide consists of both triamterene and hydrochlorothiazide. Thus, Dyazide is a preparation intended to alleviate potassium changes. The physicians caring for the patients, therefore, may have had this in mind when not making adjustments in medication based solely on serum potassium changes. It is certainly true that hyperkalemia may be seen with Dyazide treatment, as Dr. McDonald implied (1, 2).
PETERSEN AG. Dyazide® and Hyperkalemia. Ann Intern Med. 1976;84:612–613. doi: https://doi.org/10.7326/0003-4819-84-5-612_2
Download citation file:
Published: Ann Intern Med. 1976;84(5):612-613.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use